skip to main content

Title: Numerical Loading of a Maxwellian Probability Distribution Function

A renormalization procedure for the numerical loading of a Maxwellian probability distribution function (PDF) is formulated. The procedure, which involves the solution of three coupled nonlinear equations, yields a numerically loaded PDF with improved properties for higher velocity moments. This method is particularly useful for low-noise particle-in-cell simulations with electron dynamics.
Authors:
Publication Date:
OSTI Identifier:
813603
Report Number(s):
PPPL-3798
TRN: US0303939
DOE Contract Number:
AC02-76CH03073
Resource Type:
Technical Report
Resource Relation:
Other Information: PBD: 24 Mar 2003
Publisher:
Can. J. Phys./Rev. can. phys. 81(8): 989-996 (2003)
Research Org:
Princeton Plasma Physics Lab., NJ (US)
Sponsoring Org:
undefined; USDOE Office of Science (SC) (US)
Country of Publication:
United States
Language:
English
Subject:
70 PLASMA PHYSICS AND FUSION TECHNOLOGY; DISTRIBUTION FUNCTIONS; ELECTRONS; PROBABILITY; RENORMALIZATION; VELOCITY; COMPUTER SIMULATION; FLUCTUATIONS; KINETIC THEORY